Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at May 22, 2006, 2:09 PM MDT for Fremont County, Wyoming. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2006, 2:09 PM MDT (20:09 UTC)
- Expired
- May 22, 2006, 3:15 PM MDT
- In force
- 66 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.2 hours before the alert went out and 435 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 3044 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 1:13 PM MDT, 56 minutes earlier.
Area forecast discussion, May 22, 1:13 PM MDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 113 PM MDT MON MAY 22 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY INSTABILITY INCREASING ACROSS OUR SRN ZONES WHERE BREAK IN CLOUDS HAS ALLOWED FOR DECENT HEATING. FEW STRONG STORMS ALREADY ROAMING ABOUT THE SOUTHWEST...ESPECIALLY SWEETWATER COUNTY. THREAT OF ISOLATED SEVERE THUNDERSTORMS CONTINUES THROUGH THE EVENING HOURS. MAIN THREAT WILL BE WIND GUSTS OVER 60 MPH BUT A COUPLE STORMS COULD PRODUCE PENNY SIZE HAIL. SOME HEAVY RAIN IS ALSO A DISTINCT POSSIBILITY. EXPECT CONVECTION TO GRADUALLY INCREASE THE REMAINDER OF THE AFTERNOON AND THEN BECOME MORE ORGANIZED THIS EVENING AS NEGATIVELY TILTED TROUGH APPROACHES. EXPECT RATHER WIDESPREAD CONVECTION OVER THE SOUTHWEST...SWING INTO OUR SERN ZONES DURING THE COURSE OF THE EVENING. WILL KEEP MENTION OF STRONG WINDS...SMALL HAIL AND HEAVY RAIN IN MOST OF OUR SRN ZONES THIS EVENING. PER THE PARALLEL NAM...THIS SYSTEM MAY CLOSE OFF AGAIN OVER WRN SD ON TUESDAY AND KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS GOING OVER OUR NERN ZONES THROUGH THE DAY. FLAT RIDGE THEN BUILDS IN FOR WEDNESDAY AND THURSDAY WITH WARMING TEMPERATURES AGAIN AFTER TUESDAYS DECENT COOLDOWN. USED SOME WRF WINDS AGAIN FOR THE SHORT TERM AND THIS GIVES SOME AREAS IN AND NEAR THE MOUNTAINS SOME VERY WINDY CONDITIONS...BUT THIS LOOKS GOOD. LONG TERM...THURSDAY NIGHT THROUGH MONDAY SOUTHWEST FLOW INCREASE THURSDAY WELL AHEAD OF THE NEXT UPPER LOW. MOISTURE INCREASES AS WELL SO SHOWERS AND THUNDERSTORMS THAT DEVELOP SHOULD PRODUCE SOME DECENT MOISTURE...PRIMARILY IN THE WEST AND NORTH. SOUTHWEST WINDS INCREASE IN THE TYPICAL SPOTS WITH LEE TROUGH DEVELOPING. CLOSED SURFACE LOW WINDS UP OVER SE MONTANA BY FRIDAY MORNING...WITH A FRONTAL SURGE INTO THE NORTH. UPPER LOW APPROACHES FRIDAY WITH FLOW BACKING TO THE SSW...WITH DRYSLOT OVER ALL BUT WESTERN WYOMING THROUGH SATURDAY MORNING. THE SURFACE LOW LIFTS NORTHEAST INTO NORTH DAKOTA...ALLOWING THE SOUTHWEST WINDS TO MIX BACK IN. ANOTHER LEE TROUGH FORMS FRIDAY EVENING...WITH ANOTHER SURGE FRIDAY NIGHT...MAKING IT INTO THE CENTRAL ZONES. MOISTURE INCREASES AS THE UPPER LOW MOVES INTO THE NORTHWEST STATES ON SATURDAY. THIS MERITS MENTION OF POPS EVERYWHERE...THOUGH WITH FRONT ALONG THE MONTANA BORDER...HAVE POPS ACROSS THE NORTH SATURDAY AND SUNDAY. THE UPPER LOW SWINGS THROUGH MONDAY BRINGING IN MUCH COOLER AND POTENTIALLY WETTER WEATHER. THE ATMOSPHERE STABILIZES FROM WEST TO EAST WITH THE PASSAGE OF THE TROUGH...THOUGH HAVE LEFT THUNDER MENTION DUE TO DYNAMICS MOVING THROUGH. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SKRBAC LONG TERM...TWB
Hazardous weather outlook, May 22, 7:59 AM MDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 759 AM MDT MON MAY 22 2006 WYZ001>020-022>030-231300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 759 AM MDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN GREAT BASIN TODAY AND THEN TRACK NORTHEAST ACROSS WYOMING LATE TONIGHT. MOISTURE WILL STREAM NORTH ACROSS UTAH...COLORADO...AND WYOMING TODAY AHEAD OF THIS SYSTEM. STRONG THUNDERSTORMS...AND POSSIBLY A FEW SEVERE THUNDERSTORMS...WILL DEVELOP AROUND MIDDAY IN THIS REGION OF HIGHER MOISTURE. THE MAIN THREAT IN ASSOCIATION WITH THESE STORMS WILL BE GUSTY WIND...ALTHOUGH BRIEF HEAVY RAIN AND SMALL HAIL WILL BE LIKELY. SWEETWATER...LINCOLN...AND SUBLETTE COUNTIES ARE EXPECTED TO BE THE MOST AT RISK FROM THE THREAT OF THESE HAZARDS. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE REMAINDER OF THE AREA BEGINNING EARLY THIS AFTERNOON. PLEASE STAY TUNED FOR FURTHER STATEMENTS FROM THE NATIONAL WEATHER SERVICE IN RIVERTON AS THUNDERSTORMS IMPACT THE REGION TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION...ESPECIALLY ACROSS SOUTHWEST WYOMING...MAY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS ARE ENCOURAGED TO CALL THE RIVERTON NATIONAL WEATHER SERVICE WITH REPORTS OF STRONG WIND GUSTS...HAIL OF ANY SIZE...AND HEAVY RAINFALL. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:46 PM MDT | Severe Thunderstorm Warning | RIW | Sweetwater | 44 min |
| May 22, 3:11 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 34 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.